Ask a doctor

One Side of Lip Larger Than the Other After Juvederm. Is This Normal?

I recently had Juvederm injected into both my bottom and top lip.It left me with a terrible bruise and one side is larger than the other with a bulge above my lip. It has been 4 days and thought it was maybe just more swollen on one side... But it has not gone away. How long should I wait till it can be corrected? I would not want to re-inject more juvederm as I think they are large enough, is it possible to use Hyaluronidase injections to even out the other side without having to dissolve everything?

Doctor Answers (11)

Post Juvederm Swelling

+2

Thank you for your question. I would wait about 2 weeks and get re evaluated by your injector. The swelling and bruising can last up to 2 weeks so its best to wait for everything to settle first.  Be certain to be under the supervision of a board certified dermatologist or plastic surgeon with expertise in injectables for an evaluation and  for the safest and most effective treatments.   I hope this helps.


Bay Area Dermatologist
4.0 out of 5 stars 10 reviews

Unfortunatley your problem isn't rare...but it is correctable

+1

either by time or by some mild doctor assistance...while it's generally a good idea to wait for minor corrections for at least two weeks till the swelling resolves and the tissue often gets more even but if there's a significant issue, like a lump, it's never too soon to see your doctor...if there's a bulge, it's possible to massage the area and help it resolve more quickly...hyaluronidase is an option but at just 4 days it's a bit early unless there's a major problem...make sure you see a reputable doctor with lots or experience with the lips...and one who uses legitimate products...

Ken Landow, MD
Las Vegas Dermatologist
5.0 out of 5 stars 7 reviews

Juvederm Swelling

+1

Four days is a little too early to see the final result particularly if you experienced bad bruising.  I recommend giving it a full two weeks after your procedure before deciding either way.  At his point I would recommend to continue to wait for any residual swelling to abate itself.  Using hyaluronidase is a “shotgun” approach and it would dissolve most if not all the Juvederm.  A much more precise technique which may be employed by your doctor is to make a very small ‘knick’ with a needle and express out some of the product to help even out the two sides.

Anthony Bared, MD
Miami Facial Plastic Surgeon
5.0 out of 5 stars 19 reviews

You might also like...

Lip filler uneven

+1

It is best to wait 2 weeks if things appear uneven. Very commonly, it is as simple as one side having more or deeper of a bruise, or binding more water than the other side, it usually settles down quite nicely. That said, if still uneven, hyaluronidase by an expert injector such as a dermatologist can dissolve any excess hyaluronic acid filler.

Benjamin Barankin, MD
Toronto Dermatologic Surgeon
5.0 out of 5 stars 19 reviews

Lump post lip inject

+1

You are only 4 days so I would be patient.What you see and feel may be a little bleeding that occurred so massage and patience.

Robert Brueck, MD
Fort Myers Plastic Surgeon
5.0 out of 5 stars 13 reviews

Juvederm and uneven lips

+1

It can take about 2 weeks for the puffiness to resolve after Juvederm injections into the lips, especially if you developed a bruise.  Wait the 2 weeks and if your lips are still uneven, return to your physician for an adjustment.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 15 reviews

Uneven lips after Juvederm

+1

A small hematoma on the bruised side may be the cause for uneven lips.  Eat fresh pineapple and wait a week or two if possible.  Hyaluronidase will dissolve all the Juvederm quickly.  

In the future, bruising can be minimized with stopping aspirin and ibuprofen at least 10 days prior, eating fresh pineapple, applying ice, and using blunt cannulas.  Fish oils and some herbal remedies increase bruising too.

When you are being injected, ask for a mirror and check your appearance before the syringe is empty.  Asymmetries of the teeth can make the lip appear asymmetric.  

Sarah A. Mess, MD
Columbia Plastic Surgeon
5.0 out of 5 stars 8 reviews

Uneven lips 4 days after filler injections

+1

It is always advisable to wait at least one and preferably two weeks for all of the swelling to resolve before assessing the results of filler injections, especially a hyaluronic acid filler like Juvederm. I always recommend waiting several weeks for the swelling to go down after the treatment before worrying about any long-term adverse effects or considering any "touch-up" treatments such as additional filler injections or reversing the treatment using hyaluronidase.

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Uneven lips after filler

+1

Wait at least two weeks and then follow up with your physician. A vast majority of problems will be gone by the two week mark.  If not it is very likely a simple fix to either add more to one side, massage the fuller side or rarely use hyaluronidase to dissolve some of the product on the fuller side.  

Jacqueline Calkin, MD
Sacramento Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

What to do for uneven lips after Juvederm UPXC?

+1

Injecting Dermal fillers is a skill and an Art.  It is possible that it was injected unevenly. So if there is more on one side than the other, this can be corrected. But you want to be sure the bruise and all the swelling is resolved before attempting further correction. Sometimes massage alone will correct it. Other times, it's adding a bit more to one area. As a last resort we can dissolve a lump of product or an "over" correction with Vitrase.  Again, it takes skill and a good eye to make sure you look even and natural; But a good injector should be able to accomplish this for you.   

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 132 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.